Minnesota, 2015

Tornadoes and Hail in Minnesota, July 12, 2015

July 12, 2015 · NWS FGF · 41 events in 9 counties and zones

After some thunderstorms rolled through the U. S.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
41

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS FGF wrote it up.

After some thunderstorms rolled through the U. S. Highway 2 corridor during the evening of the 11th and early morning hours of the 12th, conditions set up for a larger outbreak of severe weather on the afternoon of the 12th. Afternoon temperatures along the Red River Valley into portions of west central Minnesota topped out in the lower 90s with dew points in the low to mid 70s. A stationary boundary set up from northeast North Dakota into west central Minnesota and upper level winds were very favorable to sustain storms. Numerous thunderstorms formed during the late afternoon and evening which produced large hail, tornadoes, and funnel clouds.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Grand Forks, ND wrote its last area forecast discussion before the first event at Jul 12, 1:33 PM CST, 1 hour 30 minutes earlier.

Area forecast discussion, Jul 12, 1:33 PM CST, 1 hour 30 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE GRAND FORKS ND
233 PM CDT SUN JUL 12 2015

.SHORT TERM...(THIS EVENING THROUGH MONDAY NIGHT)
ISSUED AT 230 PM CDT SUN JUL 12 2015

SHORT TERM CAM MODEL GUIDANCE CONTINUES IN GOOD AGREEMENT WITH 2
MAIN AREAS OF CONVECTION THIS EVENING. THE FIRST INITIATES VCNTY
DEVILS LAKE BASIN WITH ANOTHER STRONGER AREA OVER THE SE FA THEN
PROPAGATING E-SE THROUGH THE EVENING. CAP HOLDING SO FAR BUT
SUFFICE TO SAY ALL CONVECTIVE PARAMETERS IN PLACE FOR POTENTIALLY
SIGNIFICANT SEVERE WX EVENT. BASED ON MODEL GUIDANCE CONVECTION
SHOULD BE CLOSE TO EXITING THE FA BY SUNSET.

REMNANTS OF SOUTH CENTRAL CANADIAN MID LEVEL TROUGH WILL DROP
THROUGH THE FA TOMORROW SO WILL MAINTAIN POPS HOWEVER AIRMASS NOT
NEARLY AS UNSTABLE. EXCEPT FOR THE SW FA TEMPERATURES WILL BE
CLOSER TO AVERAGE.

ANY REMAINING CONVECTION WILL DISSIPATE AT SUNSET. WITH DEWPOINTS
CONTINUING IN THE 60S EXPECT SIMILAR MINIMUM TEMPERATURES.

.LONG TERM...(TUESDAY THROUGH SUNDAY)
ISSUED AT 230 PM CDT SUN JUL 12 2015

MID LEVEL RIDGE BUILDS INTO MIDWEEK. RIPPLES OF ENERGY DROPPING
DOWN FRONT OF THE RIDGE WILL CONTINUE TO BRING CHANCES FOR TSRA TO
THE REGION WITH SEASONAL TEMPERATURES.

MODELS IN GENERAL AGREEMENT FOR THIS FORECAST PERIOD...THUS WENT
WITH A BLENDED SOLN ATTM. LOOKING FOR A BIT OF A CHANGE TO THE UPPER
LEVEL PATTERN AS THE RIDGE OVER THE UPPER MIDWEST WEAKENS AND
BECOMES MORE ZONAL. EXPECT TO SEE A FEW MORE IMPULSES MOVING THROUGH
THE FLOW...TRIGGERING CHANCES FOR SHOWERS AND THUNDERSTORMS EACH
DAY. HOWEVER...LITTLE CHANGE IS EXPECTED TO TEMPERATURES...WITH
HIGHS MAINLY IN THE LOW 80S AND LOWS AROUND 60.

&&

.AVIATION...(FOR THE 18Z TAFS THROUGH 18Z MONDAY AFTERNOON)
ISSUED AT 1220 PM CDT SUN JUL 12 2015

AREAS OF MVFR CIGS ARE OCCURRING MAINLY EAST OF THE RED RIVER.
EXPECT CIGS AT ALL SITES TO BE VFR WITHIN THE NEXT FEW HOURS WITH
SFC HEATING...BUT LOOK FOR CLOUD BASES TO BE AROUND 4-6 KFT AS SFC
DEW POINTS REMAIN IN THE MID TO UPPER 60S...RESULTING IN ABUNDANT LL
MOISTURE FOR LOW BASED CU DEVELOPMENT. MAIN THREAT FOR STORMS WILL
BE GENERALLY IN THE 21Z-02Z TIME FRAME AS BEST DYNAMICS COME
TOGETHER FOR STORM DEVELOPMENT AT THAT TIME. WITH A MODERATE RISK OF
SEVERE STORMS OVER LAKES COUNTRY OF MN...AND AN ENHANCED RISK ACROSS
THE REST OF THE FA...AT A MINIMUM BROUGHT IN VCTS DURING THE PERIOD
MOST FAVORABLE FOR STORMS TO IMPACT THE TAF SITES. OTHERWISE...LOOK
FOR CONTINUED SRLY WINDS OF 10-15 KTS AHEAD OF THE MAIN LOW...WITH
ERRATIC WINDS AND LLWS INVOF ANY THUNDERSTORMS.

&&

.FGF WATCHES/WARNINGS/ADVISORIES...
ND...NONE.
MN...NONE.
&&

SHORT TERM...VOELKER
LONG TERM...HOPKINS/VOELKER
AVIATION...HOPKINS
Hazardous weather outlook, Jul 12, 5:32 AM CST, 9 hours 31 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE GRAND FORKS ND
632 AM CDT SUN JUL 12 2015

MNZ001>009-013>017-022>024-027>032-040-NDZ006>008-014>016-024-
026>030-038-039-049-052>054-131145-
WEST POLK-NORMAN-CLAY-KITTSON-ROSEAU-LAKE OF THE WOODS-
WEST MARSHALL-EAST MARSHALL-NORTH BELTRAMI-PENNINGTON-RED LAKE-
EAST POLK-NORTH CLEARWATER-SOUTH BELTRAMI-MAHNOMEN-
SOUTH CLEARWATER-HUBBARD-WEST BECKER-EAST BECKER-WILKIN-
WEST OTTER TAIL-EAST OTTER TAIL-WADENA-GRANT-TOWNER-CAVALIER-
PEMBINA-BENSON-RAMSEY-EASTERN WALSH COUNTY-EDDY-NELSON-
GRAND FORKS-GRIGGS-STEELE-TRAILL-BARNES-CASS-RANSOM-SARGENT-
RICHLAND-WESTERN WALSH COUNTY-
632 AM CDT SUN JUL 12 2015

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EASTERN NORTH
DAKOTA...WEST CENTRAL AND NORTHWEST MINNESOTA.

.DAY ONE...TODAY AND TONIGHT

THERE IS A MODERATE RISK OF SEVERE THUNDERSTORMS ACROSS WEST
CENTRAL MINNESOTA...AN ENHANCED RISK EXTENDING INTO FAR
SOUTHEASTERN NORTH DAKOTA...AND A SLIGHT RISK OF SEVERE STORMS
ACROSS THE REST OF EASTERN NORTH DAKOTA AND NORTHWESTERN
MINNESOTA.

STORMS WILL BE ONGOING THIS MORNING ACROSS NORTHWESTERN MINNESOTA.
THE MORNING ACTIVITY WILL MAINLY HAVE A LIGHTNING
THREAT...ALTHOUGH A FEW STORMS PULSING UP TO PRODUCE 1 INCH HAIL
AND STRONG WIND GUSTS ARE NOT OUT OF THE QUESTION. THERE WILL BE
REDEVELOPMENT THIS AFTERNOON AS A TROUGH OF LOW PRESSURE MOVES
INTO THE REGION. THE MAIN FOCUS FOR STORM DEVELOPMENT WILL BE IN
FAR SOUTHEASTERN NORTH DAKOTA AND WEST CENTRAL MINNESOTA NEAR THE
CENTER OF A WEAK SURFACE LOW AND A WARM FRONT. WITH A VERY HIGHLY
UNSTABLE ATMOSPHERE...STORMS THAT DEVELOP WILL RAPIDLY BECOME
SEVERE. LARGE HAIL AND DAMAGING WINDS WILL BE THE PRIMARY
THREAT...BUT AN ISOLATED TORNADO IS POSSIBLE. SEVERE STORMS WILL
CONTINUE INTO SUNDAY EVENING BEFORE BEGINNING TO WEAKEN AFTER
MIDNIGHT.

BEFORE STORMS DEVELOP...THE HOT AND HUMID AIR WILL BRING HIGH HEAT
INDEX VALUES TO PORTIONS OF THE REGION THIS AFTERNOON. LOCATIONS
FROM SOUTHEASTERN NORTH DAKOTA INTO THE NORTHERN RED RIVER VALLEY
COULD SEE HEAT INDEX VALUES CLIMB TO JUST ABOVE 100 DEGREES FOR A
BRIEF PERIOD. THE HIGH HEAT INDEX VALUES ARE NOT EXPECTED TO BE
PROLONGED...BUT THOSE PARTICIPATING IN OUTDOOR ACTIVITIES SHOULD
DRINK WATER AND TAKE FREQUENT BREAKS.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

A FAIRLY ACTIVE PATTERN SETS UP WITH MULTIPLE WEAK SYSTEMS
BRINGING ROUNDS OF THUNDERSTORMS THROUGHOUT THE COMING WEEK.
STORMS ARE NOT EXPECTED TO BE SEVERE MONDAY OR TUESDAY AS WINDS
ALOFT WILL BE RELATIVELY WEAK...BUT LIGHTENING WILL BE A THREAT
WITH ANY STORM. EXACT TIMING AND PLACEMENT OF THE STORMS IS
UNCERTAIN AT THIS POINT.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE REQUIRED.

JR

In the hours before

Local storm report, Jul 12, 2:39 PM CST, 24 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE EASTERN ND/GRAND FORKS ND
339 PM CDT SUN JUL 12 2015

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0335 PM     FUNNEL CLOUD     1 E HATTON              47.64N 97.44W
07/12/2015                   TRAILL             ND   TRAINED SPOTTER

            REPORTED THROUGH THE 911 CENTER.

&&

HOPKINS

The radar

The Fargo/Grand Forks radar (KMVX), 125 km away, was scanning. The volume nearest the first event began at 21:05 UTC.

Open the radar archive at this moment

Event by event

12 hail, 12 thunderstorm wind, 9 tornado, 8 funnel cloud. Local standard time, as filed.

Funnel Cloud, Wilkin

When
July 12, 3:03 PM CST
Where
Wilkin County, 4.75 mi W of Lawndale
Reported by
Public
Coordinates
46.570, -96.470

The funnel was observed from two and a half miles south-southeast of Barnesville.

Hail, Wilkin

When
July 12, 3:04 PM CST
Where
Wilkin County, 0.84 mi SE of Lawndale
Measured
1.75 in hail
Reported by
Public
Coordinates
46.560, -96.360

The large hail was accompanied by strong winds.

Hail, Otter Tail

When
July 12, 3:36 PM CST
Where
Otter Tail County, 4.38 mi SSE of Rothsay
Measured
1 in hail
Reported by
Law Enforcement
Coordinates
46.420, -96.250

Quarter sized hail covered Interstate 94 near mile marker 42.

Funnel Cloud, Wilkin

When
July 12, 3:47 PM CST
Where
Wilkin County, 4.93 mi N of Everdell
Reported by
Amateur Radio
Coordinates
46.340, -96.400

A persistent wall cloud with funnel was observed.

Thunderstorm Wind, Polk

When
July 12, 3:50 PM CST
Where
Polk County, 2.31 mi E of Northland
Measured
50 kt (58 mph) estimated gust
Reported by
Public
Coordinates
48.080, -96.970

Several three to five inch diameter tree branches were blown down.

Hail, Otter Tail

When
July 12, 3:54 PM CST
Where
Otter Tail County, 3.49 mi N of Carlisle
Measured
1 in hail
Reported by
NWS Storm Survey
Coordinates
46.420, -96.190

Widespread hail and wind damage occurred across central Oscar Township. Area wheat and corn fields were flattened and desiccated.

Tornado, Otter Tail

When
July 12, 3:59 PM CST to 4:12 PM CST
Where
Otter Tail County, 1.99 mi NW of Elizabeth to 4 mi N of Elizabeth
Rating
EF0
Path length
2.98 mi
Path width
100 yd
Reported by
Trained Spotter
Coordinates
46.400, -96.160

This tornado was viewed from near Elizabeth. The tornado snapped numerous large tree branches and limbs along its path. Peak winds were estimated at 85 mph.

Funnel Cloud, Wilkin

When
July 12, 4:05 PM CST
Where
Wilkin County, 1.46 mi NNW of Doran
Reported by
Trained Spotter
Coordinates
46.200, -96.490

Thunderstorm Wind, Marshall

When
July 12, 4:05 PM CST
Where
Marshall County, 0.69 mi N of Argyle
Measured
55 kt (63 mph) estimated gust
Reported by
Public
Coordinates
48.340, -96.820

Several older trees were knocked over in addition to some three to five inch diameter branches.

Tornado, Wilkin

When
July 12, 4:07 PM CST to 4:08 PM CST
Where
Wilkin County, 0.96 mi W of Doran
Rating
EF0
Path length
0.1 mi
Path width
25 yd
Reported by
Trained Spotter
Coordinates
46.180, -96.500

Spotters located two miles southwest of Doran viewed and photographed the tornado near highway 75 west-southwest of Doran. The tornado briefly touched down in a bean field. Peak winds were estimated at 80 mph.

Hail, Wilkin

When
July 12, 4:14 PM CST
Where
Wilkin County, 2.93 mi NNE of Campbell
Measured
1.75 in hail
Reported by
Trained Spotter
Coordinates
46.140, -96.380

Tornado, Wilkin

When
July 12, 4:14 PM CST
Where
Wilkin County, 1.68 mi NE of Campbell
Rating
EF0
Path length
0.05 mi
Path width
10 yd
Reported by
Trained Spotter
Coordinates
46.120, -96.380

Multiple spotters viewed and photographed this rope funnel as it briefly touched down in an open field. Peak winds were estimated at 70 mph.

Tornado, Grant

When
July 12, 4:31 PM CST to 4:34 PM CST
Where
Grant County, 5.2 mi NNW of Wendell to 5 mi N of Wendell
Rating
EF0
Path length
1.92 mi
Path width
100 yd
Reported by
State Official
Coordinates
46.100, -96.140

There were multiple sightings of this tornado as it tracked along the Grant and Otter Tail county line. The tornado touched down intermittently along its path. Peak winds were estimated at 80 mph.

Tornado, Otter Tail

When
July 12, 4:44 PM CST to 4:46 PM CST
Where
Otter Tail County, 5.66 mi WNW of Dalton
Rating
EF0
Path length
0.5 mi
Path width
150 yd
Reported by
Law Enforcement
Coordinates
46.200, -96.010

This tornado occurred about a mile west of Interstate 94, near mile marker 62. The tornado crossed a small lake and briefly expanded in size, but then dissipated quickly. Peak winds were estimated at 75 mph.

Hail, Otter Tail

When
July 12, 4:47 PM CST to 4:52 PM CST
Where
Otter Tail County, 4.49 mi NE of Western
Measured
2.5 in hail
Reported by
Public
Coordinates
46.200, -96.120

The hail fell across northwest Aastad Township.

Funnel Cloud, Grant

When
July 12, 4:48 PM CST
Where
Grant County, 2.04 mi WSW of Wendell
Reported by
Law Enforcement
Coordinates
46.020, -96.140

Tornado, Otter Tail

When
July 12, 4:48 PM CST to 4:55 PM CST
Where
Otter Tail County, 3.65 mi SW of Balmoral to 3 mi WNW of Henning
Rating
EF1
Path length
2.01 mi
Path width
150 yd
Reported by
Trained Spotter
Coordinates
46.340, -95.530

This tornado tracked for about two miles along and north of county road 16. The tornado snapped numerous pine trees and broke down large oak branches and limbs along its path. Peak winds were estimated at 90 mph. The tornado was viewed and photographed by spotters near Vining.

Thunderstorm Wind, Otter Tail

When
July 12, 4:50 PM CST
Where
Otter Tail County, 0.48 mi W of Ottertail
Measured
61 kt (70 mph) estimated gust
Reported by
Public
Coordinates
46.430, -95.560

Numerous four to eight inch diameter tree branches and limbs were blown down around Ottertail, along with several power lines.

Funnel Cloud, Pennington

When
July 12, 4:55 PM CST
Where
Pennington County, 3.94 mi WSW of Thief River Falls
Reported by
State Official
Coordinates
48.110, -96.260

Tornado, Otter Tail

When
July 12, 5:00 PM CST
Where
Otter Tail County, 3.65 mi SW of Vining
Rating
EF1
Path length
0.05 mi
Path width
30 yd
Reported by
Trained Spotter
Coordinates
46.230, -95.580

A brief touchdown was viewed and photographed by spotters located near Vining. A few trees in a shelterbelt were snapped roughly eight to ten feet above ground level. Peak winds were estimated at 80 mph.

Funnel Cloud, Otter Tail

When
July 12, 5:03 PM CST
Where
Otter Tail County, 0.69 mi S of Deer Creek
Reported by
Trained Spotter
Coordinates
46.390, -95.320

Thunderstorm Wind, Otter Tail

When
July 12, 5:10 PM CST
Where
Otter Tail County, 0.69 mi S of Deer Creek
Measured
60 kt (69 mph) estimated gust
Reported by
Social Media
Coordinates
46.390, -95.320

Trees were blown down and gardens flattened.

Thunderstorm Wind, Marshall

When
July 12, 5:20 PM CST
Where
Marshall County, 2.07 mi N of Espelie
Measured
60 kt (69 mph) estimated gust
Reported by
Public
Coordinates
48.260, -95.680

Fallen trees led to power outages.

Tornado, Grant

When
July 12, 5:21 PM CST to 5:25 PM CST
Where
Grant County, 1.92 mi W of Elbow Lake Arpt to 1 mi S of Elbow Lake
Rating
EF1
Path length
1.96 mi
Path width
100 yd
Reported by
Law Enforcement
Coordinates
45.980, -96.020

The tornado snapped or uprooted several trees through a field shelterbelt just west of the airport and a farmstead grove just south of the airport. Peak winds were estimated at 90 mph.

Funnel Cloud, Grant

When
July 12, 5:22 PM CST
Where
Grant County, 5.13 mi WSW of Barrett
Reported by
Social Media
Coordinates
45.880, -95.990

The funnel was observed from Herman.

Thunderstorm Wind, Otter Tail

When
July 12, 5:25 PM CST
Where
Otter Tail County, 2.86 mi E of Lyman
Measured
78 kt (90 mph) estimated gust
Reported by
NWS Storm Survey
Coordinates
46.350, -95.190

Numerous oak and pine trees were blown down or snapped across southern Compton and northern Oak Valley townships.

Thunderstorm Wind, Wadena

When
July 12, 5:35 PM CST
Where
Wadena County, 2.86 mi W of Verndale
Measured
78 kt (90 mph) estimated gust
Reported by
NWS Storm Survey
Coordinates
46.400, -95.080

Numerous oak and pine trees were snapped and other large branches and limbs were blown down across southern Wadena Township.

Tornado, Wadena

When
July 12, 5:38 PM CST to 5:48 PM CST
Where
Wadena County, 2.75 mi WSW of Verndale to 1.11 mi SW of Aldrich
Rating
EF2
Path length
6.01 mi
Path width
400 yd
Reported by
NWS Storm Survey
Coordinates
46.380, -95.070

A tornado wrapped in heavy rain and damaging downburst winds tracked across southern Wadena and Aldrich townships. The tornado tore down four sets of H-pole high voltage power poles and demolished outbuildings and a storage barn at the England Prairie Pioneer Farms. The tornado also demolished a silo and ripped through sections of center pivot irrigation systems at multiple locations. Peak winds were estimated at 120 mph.

Thunderstorm Wind, Grant

When
July 12, 5:39 PM CST
Where
Grant County, 1.92 mi E of Ashby
Measured
61 kt (70 mph) estimated gust
Reported by
NWS Storm Survey
Coordinates
46.100, -95.780

At least one oak tree and numerous oak and poplar branches and limbs were blown down across northwest Pelican Lake township.

Hail, Grant

When
July 12, 5:40 PM CST
Where
Grant County, 1.18 mi SW of Erdahl
Measured
2.5 in hail
Reported by
NWS Storm Survey
Coordinates
45.970, -95.850

Very large hail and damaging winds decimated several sections of corn and beans across southeastern Sanford and southern Erdahl townships.

Funnel Cloud, Wadena

When
July 12, 5:44 PM CST
Where
Wadena County, 0.84 mi NE of Verndale
Reported by
Trained Spotter
Coordinates
46.410, -95.010

A persistent wall with a brief funnel was reported.

Hail, Wilkin

When
July 12, 5:44 PM CST
Where
Wilkin County, 5.85 mi NNW of Foxhome
Measured
1 in hail
Reported by
Trained Spotter
Coordinates
46.360, -96.360

Thunderstorm Wind, Wadena

When
July 12, 5:45 PM CST
Where
Wadena County, 0.84 mi SW of Aldrich
Measured
78 kt (90 mph) estimated gust
Reported by
Emergency Manager
Coordinates
46.370, -94.940

Trees and power lines were blown down between Verndale and Aldrich, in southern Aldrich Township.

Thunderstorm Wind, Wadena

When
July 12, 5:52 PM CST
Where
Wadena County, 2.48 mi ENE of Aldrich
Measured
78 kt (90 mph) estimated gust
Reported by
Trained Spotter
Coordinates
46.390, -94.880

Widespread tree damage occurred along county road 2 through the area just north of the Staples airport. Numerous power poles were snapped and large tree branches and limbs were blown down across southern Thomastown Township.

Hail, Clay

When
July 12, 5:58 PM CST
Where
Clay County, 0.69 mi S of Comstock
Measured
0.88 in hail
Reported by
911 Call Center
Coordinates
46.660, -96.750

Thunderstorm Wind, Grant

When
July 12, 6:05 PM CST
Where
Grant County, 3.37 mi NW of Hoffman
Measured
78 kt (90 mph) estimated gust
Reported by
Trained Spotter
Coordinates
45.870, -95.840

Many large trees were blown down along highway 55 between Barrett and Hoffman.

Hail, Wilkin

When
July 12, 6:05 PM CST
Where
Wilkin County, 3.35 mi NE of Wolverton
Measured
1 in hail
Reported by
Law Enforcement
Coordinates
46.620, -96.740

Thunderstorm Wind, Grant

When
July 12, 6:05 PM CST
Where
Grant County, 3.37 mi NW of Hoffman
Measured
78 kt (90 mph) estimated gust
Reported by
Trained Spotter
Coordinates
45.870, -95.840

Numerous trees were blown down along the highway 55 corridor between Barrett and Hoffman.

Hail, Polk

When
July 12, 6:20 PM CST
Where
Polk County, 0.83 mi NW of Kittson
Measured
1 in hail
Reported by
Public
Coordinates
47.690, -96.610

Hail, Red Lake

When
July 12, 6:45 PM CST
Where
Red Lake County, 0.93 mi E of Terrebonne
Measured
1.5 in hail
Reported by
Public
Coordinates
47.830, -96.130

Hail, Grant

When
July 12, 10:05 PM CST
Where
Grant County, 0.69 mi S of Ashby
Measured
1.5 in hail
Reported by
Public
Coordinates
46.090, -95.820

What these are

Funnel Cloud
A rotating column of cloud extending from a thunderstorm that did not reach the ground.
Hail
Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.
Thunderstorm Wind
Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
Tornado
A violently rotating column of air in contact with the ground and extending from a thunderstorm, filed with its path, width and Fujita or Enhanced Fujita rating from the damage survey.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Minnesota in 2015Every state in 2015This day in weather historyThe tornado archive for Minnesota, 2015Warnings in Minnesota, July 2015

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 580165, 595609, 595617, 580166, 580167, 595618, 595620, 580169, 580170, 580171, 580172, 580173, 580174, 595621, 595622, 580175, 580176, 595623, 580177, 595624, 580178, 580179, 580180, 595625, 580181, 595626, 595627, 595628, 595629, 595630, 580184, 580185, 580186, 580188, 580189, 580187, 580190, 595631, 595632, 595633, and more.